Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Good afternoon and thank you for the opportunity to help in answering your question. The most appropriate method to get taken off of the medication is to do it slowly and by tapering down the dosage of the medication until completely.
Some of the potential withdrawal side effects that you may experience if yo come off of the medication too abruptly would include confusion, muscle stiffness and muscular pain and fevers. Also if not done safely you could also potentially experience seizures as well, depending on the dosage. Typical dosage is 1-2,g per day.
The medication can be tapered over the course of several days by slightly decreasing the dosage every couple of days, depending on withdrawal symptoms experienced, if any. I would strongly urge you to speak with your physician about coming off of the medication as I mentioned it could have severe medical complications. Also your physician will be able to monitor you closely meaning that if you're at a particular dosage than you may need to stay on one of the tapered dosages for longer than couple days before going lower.
I hope that I have been helpful in answering your question and that you found my suggestions to be of benefit to you.
Please let me know if you have any further questions that I can help in answering for you. I want to be certain that I have answered your question completely and thoroughly.If you feel that I've answered your question to your satisfaction then I would greatly appreciate your clicking the ACCEPT button thereby giving me credit for the answer and suggestions I've provided to you. I hope this finds you well and look forward to your response.
It can be especially given that you're taking that specific dosage and the fact that the medication is the extended release form which has a longer half life (stays in your system longer). It's not that it's difficult but it would certainly be safer under the direction of the physician who prescribed it and given the above noted it may take up to two weeks to come off of the medicine. But again that should be discussed further with your doctor. I hope this helps and please let me know if you have any further questions before clicking the ACCEPT button. I hope this finds you well